Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 12, 2016, 2:01 AM MDT for Kiowa County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2016, 2:01 AM MDT (08:01 UTC)
- Expired
- Jul 12, 2016, 2:45 AM MDT
- In force
- 44 min
- Issued by
- NWS Pueblo, CO
County Kiowa County, CO
The radar
The Pueblo radar (KPUX), 93 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 8.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 3324 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
180
WWUS85 KPUB 120801
SPSPUB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
201 AM MDT TUE JUL 12 2016
COZ095>098-120845-
LAMAR VICINITY/PROWERS COUNTY CO-EASTERN KIOWA COUNTY CO-
WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
201 AM MDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS...WESTERN
KIOWA AND NORTHERN BENT COUNTIES UNTIL 245 AM MDT...
AT 201 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BLUE LAKE...OR 28 MILES NORTHEAST OF NORTH LA JUNTA...MOVING
EAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HASWELL...BLUE LAKE...SWEETWATER RESERVOIR...ARLINGTON AND NEEGRONDA
RESERVOIR.
LAT...LON 3812 10336 3834 10341 3862 10297 3861 10296
3827 10270
TIME...MOT...LOC 0801Z 256DEG 23KT 3832 10322
$$
HODANISHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 11, 11:27 PM MDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 11, 11:27 PM MDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1127 PM MDT MON JUL 11 2016 .UPDATE... Issued at 954 PM MDT Mon Jul 11 2016 The HRR model was on the right track, and isolated convection over portions of Pueblo, Crowley and Otero Counties has prompted an update to the forecast. Isolated activity should taper off by 1 am. Moore UPDATE Issued at 802 PM MDT Mon Jul 11 2016 Updated forecast grids for expiration of the Red Flag Warning, and incorporated latest obs data. Moore && .SHORT TERM...(This evening through Tuesday) Issued at 330 PM MDT Mon Jul 11 2016 ...High Fire Danger Continues... Generally hot and dry westerly flow will continue across the forecast area for the next 24 hours. Little, if any, precipitation is expected across the area. Main concerns will be hot and dry weather continuing the high fire danger across the region. Radar is showing increased smoke returns from the Hayden Pass Fire this afternoon as ventilation increases. Conditions up there continue to be breezy and dry with some of the nearby sensors showing gusts over 30 mph at times and relative humidities in the teens. This will likely continue through the afternoon into the early evening, leading to more active burning. Some respite should come overnight as mixing and winds decrease and humidities show at least some modest recovery. Tomorrow will still be warm, breezy and dry but not as bad as today. Upper level winds decrease a bit from today's readings and relative humidities increase a little. There will still be some marginal fire weather conditions around the area but they are not looking as widespread or severe as today at this time. Since it will be close in some areas, this may change pending later model runs this evening and overnight. Regardless, caution to avoid activities that could result in fire starts should continue. The recent fire starts have shown the state of the fuels. They are receptive given the right meteorological conditions. .LONG TERM...(Tuesday night through Monday) Issued at 300 PM MDT Mon Jul 11 2016 ...Cooler with Chances of Precipitation later this week... Tuesday night-Wednesday night...Moderate westerly flow aloft continues across the region with another short wave embedded within the stronger zonal flow aloft moving across the Northern Tier through the day Wednesday. This supports lee troughing strengthening across the eastern plains Tuesday night which continues to push east into Kansas Wednesday morning allowing for a weak frontal boundary to move across the plains late Wednesday afternoon and evening. With that said, could see breezy westerly winds persisting over the higher terrain Tuesday night, keeping temperatures up and dew pts low supporting poor RH recovery, especially along and west of the I- 25 corridor. As of now, models keeping passing frontal boundary dry on Wedensday, with a north to northwest wind shift helping to warm temps across the plains, with highs Wednesday in the upper 80s to around 100 across the lower elevations, 70s and 80s across the higher terrain and mainly 60s at the peaks. Low level flow becomes more upslope across the plains Wednesday night, with low level moisture slowly increasing overnight. Thursday-Friday...Weak to moderate west to northwest flow aloft progged across the region with another short wave moving across the Northern Tier Thursday night. Some increase in mid and upper level moisture is progged across the area, and along with moist low level upslope flow across the eastern plains Thursday and another surge of moisture Thursday night, allows for chances of storms developing over and near the higher terrain in the afternoons, with best coverage expected over and near the eastern mountains. Storms look to spread east across the adjacent plains through the evening and across the far southeast plains overnight. With the westerly flow aloft, storms could become strong to severe across the plains, where best available moisture will be located. Saturday-Monday...A warming and drying trend into the weekend as westerly flow is re-established across the Northern Tier. However, by the middle of next week, longer range models are indicating a possible monsoonal moisture tap, as an upper trough digging across the Pac NW helps to push the upper high just south and east of the area, owning to increasing moisture within a weak southwest flow aloft. Time will tell. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1124 PM MDT Mon Jul 11 2016 VFR conditions are expected at the terminal forecast sites thru the next 24 hrs. Gusty SW winds are expected at KALS Tue afternoon, and KCOS should see gusty southerly winds. && .PUB Watches/Warnings/Advisories... NONE. && UPDATE...MOORE SHORT TERM...LW LONG TERM...MW AVIATION...28
Hazardous weather outlook, Jul 11, 10:00 PM MDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1000 PM MDT MON JUL 11 2016 COZ058>089-093>099-121300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1000 PM MDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS PORTIONS OF THE EASTERN PLAINS TONIGHT UNTIL THE EARLY MORNING HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO RETURN TO THE REGION THURSDAY AND FRIDAY. A FEW OF THE STORMS ON THURSDAY MAY BE STRONG TO SEVERE...WITH HAIL AND GUSTY WINDS POSSIBLE. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND. GUSTY WINDS WILL BE THE MAIN THREATS. ALL STORMS WILL BE CAPABLE OF LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 27/28
In the hours before
Special weather statement, Jul 12, 12:27 AM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1227 AM MDT TUE JUL 12 2016 COZ086-089-093-120700- CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 1227 AM MDT TUE JUL 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OTERO...SOUTHEASTERN PUEBLO AND SOUTHWESTERN CROWLEY COUNTIES UNTIL 100 AM MDT... AT 1226 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES SOUTH OF AVONDALE...OR 24 MILES SOUTHEAST OF PUEBLO...MOVING EAST AT 20 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FOWLER. LAT...LON 3792 10439 3810 10440 3816 10392 3789 10390 TIME...MOT...LOC 0626Z 267DEG 17KT 3802 10430 HODANISH
Special weather statement, Jul 12, 2:01 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
201 AM MDT TUE JUL 12 2016
COZ095>098-120845-
LAMAR VICINITY/PROWERS COUNTY CO-EASTERN KIOWA COUNTY CO-
WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
201 AM MDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS...WESTERN
KIOWA AND NORTHERN BENT COUNTIES UNTIL 245 AM MDT...
AT 201 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BLUE LAKE...OR 28 MILES NORTHEAST OF NORTH LA JUNTA...MOVING
EAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HASWELL...BLUE LAKE...SWEETWATER RESERVOIR...ARLINGTON AND NEEGRONDA
RESERVOIR.
LAT...LON 3812 10336 3834 10341 3862 10297 3861 10296
3827 10270
TIME...MOT...LOC 0801Z 256DEG 23KT 3832 10322
HODANISHThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:27 AM MDT | Special Weather Statement | PUB | Pueblo | 33 min |
| Jul 12, 2:10 AM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Otero, Prowers | 50 min |
| Jul 12, 3:04 AM MDT | Special Weather Statement | PUB | Bent | 26 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.